MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS TRAY 6FR X 16CM; THORACENTESIS TRAY
Catalog Number PIG1260T
Medical Device Problem Codes Crack (1135); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that they have an air leak in the white connector where the needle is removed after inserted.Verbatim: rcc received a complaint via email.Email(s) attached.Item: pig1260t quantity affected: 1 ea serial/lot number: (b)(6).Po: (b)(6).Are any samples available for return? yes reported issue: we had an event this morning where we seemed to have an air leak in the white connector where the needle is removed after inserted.Customer response received on 07aug.1.Could you please provide a further description of the issue? - pt.Came in for a paracentesis.Once physician inserted the device, there seemed to be an air leak, where are was getting into the tubing and into the evac container.The air leaked appeared to be coming at of the white connector where the needle is removed after inserted.The product used was safe-t-centesis 6 fr catheter drainage tray lot no.0001548376.This caused the procedure to take longer.2.Did the issue happen during patient use and the product discarded or did they identify the air leakage during use? ¿ during use ¿ product returned to vendor per your request.3.Did the event directly, or indirectly involve a patient or user? ¿ directly 4.What was the impact to the patient? ¿ longer procedure time.5.Was there any medical intervention required including diagnostics, procedures, and treatment delay? ¿ treatment delay as it took longer to remove the fluid.6.How was the issue resolved? ¿ we applied a tegaderm over the air leak rather than puncturing the patient again and increasing chance of infection.7.Can you please provide an exact date of event in dd-mmm-yyyy format? ¿ 12-07-2024 8.Was there any damage or visible defect with the product? ¿ we didn¿t visually see it and didn¿t notice it until we started the procedure.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a050402.Patient problem code: f26.
 
Event or Problem Description
It was reported by customer that they have an air leak in the white connector where the needle is removed after inserted.Reported issue: we had an event this morning where we seemed to have an air leak in the white connector where the needle is removed after inserted.Customer response received on 07aug: 1.Could you please provide a further description of the issue? - pt.Came in for a paracentesis.Once physician inserted the device, there seemed to be an air leak, where are was getting into the tubing and into the evac container.The air leaked appeared to be coming at of the white connector where the needle is removed after inserted.The product used was safe-t-centesis 6 fr catheter drainage tray lot no.0001548376.This caused the procedure to take longer.2.Did the issue happen during patient use and the product discarded or did they identify the air leakage during use? ¿ during use ¿ product returned to vendor per your request.3.Did the event directly, or indirectly involve a patient or user? ¿ directly.4.What was the impact to the patient? ¿ longer procedure time.5.Was there any medical intervention required including diagnostics, procedures, and treatment delay? ¿ treatment delay as it took longer to remove the fluid.6.How was the issue resolved? ¿ we applied a tegaderm over the air leak rather than puncturing the patient again and increasing chance of infection.7.Can you please provide an exact date of event in dd-mmm-yyyy format? ¿ 12-07-2024.8.Was there any damage or visible defect with the product? ¿ we didn¿t visually see it and didn¿t notice it until we started the procedure.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one catheter and drainage line were received by our quality team for investigation.Through visual inspection, a crack in the stopcock attached to the catheter observed; therefore, the reported failure could be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001548376 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, a supplier failure was confirmed.A quality notification has been sent to the supplier to raise awareness.In addition, awareness training has been performed with the incoming inspection team.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.During the investigation, the sample analysis determined that the issue with the product was a crack in the stopcock attached to the catheter.Sample investigation led to a change in the malfunction.As analyzed code differing from the as reported code.Imdrf annex a grid has been updated to a0404 crack (1135).

Brand Name
SAFE-T-CENTESIS TRAY 6FR X 16CM
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19990967
Report Number1625685-2024-00095
Device Sequence Number6964263
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(11)240108(17)260731(10)0001548376
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberPIG1260T
Device Lot Number0001548376
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown